Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Sep 20, 2007, 3:36 AM CDT for Brown County, Day County, Spink County, South Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2007, 3:36 AM CDT (08:36 UTC)
- Expired
- Sep 20, 2007, 4:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Brown County, SD, Day County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 30 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 9:09 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Sep 19, 9:09 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 909 PM CDT WED SEP 19 2007 .UPDATE... SCATTERED THUNDERSTORMS HAVE DEVELOPED ON NOSE OF LEADING EDGE OF 305K LAYER FORCING...ALTHO MOISTURE REMAINS AWFULLY MEAGER. EXPECT THIS ROUND OF ACTIVITY TO MOVE QUICKLY INTO ND BEFORE 06Z. AS NEXT WAVE KICKS INTO PLAINS AFT 06Z...COUPLED WITH INCREASING LOLVL JET AND BETTER MOISTURE TRANSPORT...EXPECT ANOTHER ROUND OF TSRA TO FORM BETWEEN 06Z AND 12Z. HAD TO COOL DOWN HOURLY TEMPS...BUT MIN T GRID STILL LOOKED GOOD. UPDATED AVIATION DISCUSSION BELOW. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SURFACE HIGH PRESSURE CONTINUES TO PUSH EASTWARD INTO MN THIS AFTERNOON WHILE CENTRAL/WESTERN SD IS EXPERIENCING AN INCREASE IN ESE WINDS AS LOW PRESSURE STRENGTHENS OVER THE ROCKIES. STILL LOOKING AT INCREASING LOW/MID LEVEL MOISTURE TONIGHT ACROSS CENTRAL SD...ALONG WITH STRONG WAA. CLOUDS WILL BE ON THE INCREASE OVERNIGHT...ALONG WITH THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS. A FEW COULD BE ON THE STRONG SIDE AS STEEP MID LEVEL LAPSE RATES SPREAD OVER THE AREA. STRONG LLJ ALSO DEVELOPS OVERNIGHT WHICH WILL AID IN THE INCREASING CHANCES FOR CONVECTION. EXPECTING SCT SHOWERS AND STORMS TO APPROACH THE JAMES VALLEY BY AROUND 12Z THURSDAY. SVR PARAMETERS LOOKING RATHER GOOD BY TOMORROW AFTERNOON ACROSS THE NORTHEASTERN CWA. SLIGHT RISK HAS BEEN EXPANDED SOUTHWEST TO INCLUDE MOST OF THE EASTERN CWA. TOUGH TO DETERMINE IF THERE WILL BE ENOUGH HEATING TO INITIATE SURFACE BASED CONVECTION BY AFTERNOON AS THERE SHOULD BE A DECENT COVERAGE OF LOW TO MID LEVEL CLOUDS THURSDAY MORNING. TEMPERATURES ON THURSDAY ALSO A CHALLENGE AND WILL BE HIGHLY DEPENDENT ON CLOUD COVER. TREND RECENTLY HAS BEEN TO FORECAST HIGHS A LITTLE TOO WARM THAN REALITY SO BACKED OFF ON HIGHS JUST A TAD FOR THURSDAY. ALTHOUGH...WAA LOOKS STRONG ACROSS CENTRAL SD BY THURSDAY AFTERNOON. COLD FRONT PUSHES THROUGH THE AREA THURSDAY NIGHT SO KEPT SMALL POPS ACROSS THE EASTERN CWA AS LLJ STILL FAIRLY STRONG IN THIS AREA. .LONG TERM...FRIDAY MORNING THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN CONTINUES THROUGH THE WEEKEND AND INTO NEXT WEEK. A RAPIDLY MOVING UPPER TROF AND COLD FRONT WILL MAKE FOR A DIFFICULT WIND AND TEMPERATURE FORECAST AT THE START OF THE PERIOD. SURFACE COLD FRONT WILL PASS THROUGH THE CWA IN THE EARLY MORNING HOURS. POST FRONTAL CLEARING AND STRONG CAA WILL ALLOW FOR GENEROUS MIXING OF H85 30-40KT NORTHWESTERLY WINDS...THUS HAVE LOWERED MAX TEMPS DESPITE AMPLE SUNSHINE. WINDS WILL DIMINISH RAPIDLY IN THE EVENING WITH CESSATION OF DIURNAL HEATING AND AS GRADIENT WEAKENS SURFACE RIDGE WILL MOVE OVERHEAD FRIDAY NIGHT AND INTO THE MIDWEST SATURDAY...ALLOWING FOR LIGHT WINDS AND TEMPERATURES TO DROP RAPIDLY BY SATURDAY MORNING. SIGNIFICANT DRYING FRIDAY WILL HELP LIMIT FOG POTENTLY FOR SATURDAY MORNING DESPITE OTHERWISE FAVORABLE CONDITIONS. UPPER RIDGE CONTINUES TO STABILIZE THE REGION SATURDAY...AND WILL COMBINE COPIOUS SUNSHINE WITH SOUTHERLY FLOW TO RETURN HIGHER TEMPERATURE/DEWPOINT AIR INTO SD. FOR SATURDAY NIGHT AND SUNDAY...UPPER RIDGE AXIS MOVES NORTHEAST AND SOUTHWESTERLY FLOW BEGINS TO DOMINATE PATTERN ONCE AGAIN. STEEPENING LAPSE RATES ALOFT AND NOSE OF 50KT LOW LEVEL JET MAY PROVIDE FOCUS FOR ISOLATED THUNDERSTORM OR TWO LATE SATURDAY BEFORE FOCUS MOVES NORTHWARD AND OUT OF CWA. SURFACE LOW FORMING IN EASTERN MT AHEAD OF UPPER TROF/CLOSED LOW. FAVORABLE ENTRANCE REGION OF JET MAX OVER SD IN PHASE WITH A WEAK COLD FRONT. THIS WILL PROVIDE THE FOCUS FOR THUNDERSTORMS SUNDAY EVENING. CONTINUED SHOWER/THUNDERSTORM ACTIVITY EXPECTED NEXT WEEK AS BROAD UPPER TROF REMAINS ACROSS REGION MONDAY AND TUESDAY. && .AVIATION... VFR CONDS EXPECTED THROUGH 10Z WITH SCT -TSRA ACROSS THE NORTHERN PART OF THE CWA. AFT 10Z...LOOK FOR MORE WIDESPREAD TSRA ACTIVITY WITH SCT MVFR CIGS WITH SOME OF THE STORMS. UP TO 1/2 INCH HAIL IS POSSIBLE WITH SOME OF THE STRONGER STORMS FROM 10Z TO 14Z...ESPECIALLY IN THE KABR/KATY/KMBG AREAS. BY 18Z...VFR CONDS ARE EXPECTED TO DEVELOP CLOSER TO THE MO RIVER AND GRADUALLY PUSH TO THE EAST BY 00Z FRIDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...HINTZ SHORT TERM...TMT LONG TERM...CONNELLY AVIATION...HINTZ
Hazardous weather outlook, Sep 19, 5:03 AM CDT, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 503 AM CDT WED SEP 19 2007 SDZ003>005-009-010-015>017-033>037-045-048-051-201015- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 503 AM CDT WED SEP 19 2007 /403 AM MDT WED SEP 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED OVERNIGHT TONIGHT. LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE MAINLY LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TONIGHT. MNZ039-046-SDZ006>008-011-018>023-201015- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 503 AM CDT WED SEP 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY. SOME STORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND MAYBE EVEN A TORNADO OR TWO. PRESENTLY...THE AREA UNDER GREATEST THREAT OF SEVERE WEATHER ON THURSDAY RUNS ALONG AND NORTH OF A LINE FROM ABERDEEN TO WATERTOWN. THUNDERSTORMS ARE POSSIBLE MAINLY LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:54 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Potter, Walworth | 37 min |
| Sep 20, 1:42 AM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde | 33 min |
| Sep 20, 2:09 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 36 min |
| Sep 20, 2:48 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 57 min |
| Sep 20, 3:42 AM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde | 63 min |
| Sep 20, 3:57 AM CDT | Severe Thunderstorm Warning | ABR | Hand, Spink | 48 min |
| Sep 20, 4:16 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 44 min |
| Sep 20, 4:36 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day, Spink | 54 min |
| Sep 20, 4:41 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Marshall | 49 min |
| Sep 20, 4:55 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Spink | 37 min |
| Sep 20, 5:05 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 28 min |
| Sep 20, 5:29 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day | 31 min |
| Sep 20, 5:42 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Day, Spink | 33 min |
| Sep 20, 5:54 AM CDT | Severe Thunderstorm Warning | ABR | Codington | 36 min |
| Sep 20, 6:17 AM CDT | Severe Thunderstorm Warning | ABR | Day | 28 min |
| Sep 20, 6:36 AM CDT | Flash Flood Warning | ABR | Clark, Codington, Day | 4 hr |
| Sep 20, 6:42 AM CDT | Severe Thunderstorm Warning | ABR | Deuel, Hamlin | 33 min |
| Sep 20, 7:14 AM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 31 min |
| Sep 20, 7:27 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 33 min |
| Sep 20, 7:32 AM CDT | Severe Thunderstorm Warning | ABR | Day | 28 min |
| Sep 20, 7:58 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 17 min |
| Sep 20, 7:59 AM CDT | Severe Thunderstorm Warning | ABR | Day | 25 min |
| Sep 20, 10:44 AM CDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 31 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.